zbMATH — the first resource for mathematics

Geometry Search for the term Geometry in any field. Queries are case-independent.
Funct* Wildcard queries are specified by * (e.g. functions, functorial, etc.). Otherwise the search is exact.
"Topological group" Phrases (multi-words) should be set in "straight quotation marks".
au: Bourbaki & ti: Algebra Search for author and title. The and-operator & is default and can be omitted.
Chebyshev | Tschebyscheff The or-operator | allows to search for Chebyshev or Tschebyscheff.
"Quasi* map*" py: 1989 The resulting documents have publication year 1989.
so: Eur* J* Mat* Soc* cc: 14 Search for publications in a particular source with a Mathematics Subject Classification code (cc) in 14.
"Partial diff* eq*" ! elliptic The not-operator ! eliminates all results containing the word elliptic.
dt: b & au: Hilbert The document type is set to books; alternatively: j for journal articles, a for book articles.
py: 2000-2015 cc: (94A | 11T) Number ranges are accepted. Terms can be grouped within (parentheses).
la: chinese Find documents in a given language. ISO 639-1 language codes can also be used.

a & b logic and
a | b logic or
!ab logic not
abc* right wildcard
"ab c" phrase
(ab c) parentheses
any anywhere an internal document identifier
au author, editor ai internal author identifier
ti title la language
so source ab review, abstract
py publication year rv reviewer
cc MSC code ut uncontrolled term
dt document type (j: journal article; b: book; a: book article)
Stochastic epidemic models: a survey. (English) Zbl 1188.92031
Summary: This paper is a survey paper on stochastic epidemic models. A simple stochastic epidemic model is defined and exact and asymptotic (relying on a large community) properties are presented. The purpose of modelling is illustrated by studying effects of vaccination and also in terms of inference procedures for important parameters, such as the basic reproduction number and the critical vaccination coverage. Several generalizations towards realism, e.g., multitype and household epidemic models, are also presented, as is a model for endemic diseases.

60J85Applications of branching processes
92C60Medical epidemiology
Full Text: DOI arXiv
[1] Anderson, R. M.; May, R. M.: Infectious diseases of humans; dynamic and control, (1991)
[2] Andersson, H.; Britton, T.: Stochastic epidemic models and their statistical analysis, Springer lecture notes in statistics (2000) · Zbl 0951.92021
[3] Andersson, H.; Britton, T.: Stochastic epidemics in dynamic populations: quasi-stationarity and extinction, J. math. Biol. 41, 559 (2000) · Zbl 1002.92018
[4] Bailey, N. T. J.: The mathematical theory of infectious diseases and its applications, (1975) · Zbl 0334.92024
[5] Ball, F. G.: The threshold behaviour of epidemic models, J. appl. Prob. 20, 227 (1983) · Zbl 0519.92023 · doi:10.2307/3213797
[6] Ball, F. G.: A unified approach to the distribution of total size and total area under the trajectory of the infectives in epidemic models, Adv. appl. Prob. 18, 289 (1986) · Zbl 0606.92018 · doi:10.2307/1427301
[7] Ball, F. G.; Clancy, D.: The final size and severity of a generalised stochastic multitype epidemic model, Adv. appl. Prob. 25, 721 (1993) · Zbl 0798.92025 · doi:10.2307/1427788
[8] Ball, F. G.; Donnelly, P.: Strong approximations for epidemic models, Stoch. proc. Appl. 55, 1 (1995) · Zbl 0823.92024 · doi:10.1016/0304-4149(94)00034-Q
[9] Ball, F. G.; Mollison, D.; Scalia-Tomba, G.: Epidemics with two levels of mixing, Ann. appl. Prob. 7, 46 (1997) · Zbl 0909.92028 · doi:10.1214/aoap/1034625252
[10] Barbour, A. D.: The duration of the closed stochastic epidemic, Biometrika 62, 477 (1975) · Zbl 0307.92014 · doi:10.1093/biomet/62.2.477
[11] Bartlett, M. S.: Some evolutionary stochastic processes, J. roy. Stat. soc. B 11, 211 (1949) · Zbl 0037.08503
[12] Becker, N. G.: Analysis of infectious disease data, (1989)
[13] Becker, N. G.; Britton, T.; O’neill, P. D.: Estimating vaccine effects from studies of outbreaks in household pairs, Stat. med. 25, 1079 (2006)
[14] D. Bernoulli, Essai d’une nouvelle analyse de la mortalité causée par la petite vérole et des avantages de l’inoculation pour la prévenir. Mém., Math. Phys. Acad. Roy. Sci. Paris, pp. 1 -- 45, 1760.
[15] Bollobás, B.: Random graphs, (2001) · Zbl 0979.05003
[16] Britton, T.; Janson, S.; Martin-Löf, A.: Graphs with specified degree distributions, simple epidemics and local vaccination strategies, Adv. appl. Prob. 39, 922 (2007) · Zbl 1134.60007 · doi:10.1239/aap/1198177233
[17] Cauchemez, S.; Valleron, A.; Boëlle, P.; Flahault, A.; Ferguson, N.: Estimating the impact of school closure on influenza transmission from sentinel data, Nature 452, 750 (2008)
[18] Conlan, A. J. K.; Grenfell, B. T.: Seasonality and the persistence and invasion of measles, Proc. roy. Soc. lond. B 274, No. 1614, 1133 (2007)
[19] Cox, C.: The delta method, Encyclopedia of biostatistics (1998)
[20] Daley, D. J.; Gani, J.: Epidemic modelling: an introduction, (1999) · Zbl 0922.92022
[21] Diekmann, O.; Heesterbeek, J. A. P.: Mathematical epidemiology of infectious diseases: model building, analysis and interpretation, (2000) · Zbl 0997.92505
[22] Van Doorn, E. A.: Quasi-stationary distributions and convergence to quasi-stationarity of birth-death processes, Adv. appl. Prob. 23, 683 (1991) · Zbl 0736.60076 · doi:10.2307/1427670
[23] Fraser, C.; Donnelly, C. A.; Cauchemez, S.; Hanage, W. P.; Van Kerkhove, M. D.; Hollingsworth, T. D.; Griffin, J.; Baggaley, R. F.; Jenkins, H. E.; Lyons, E. J.: Pandemic potential of a strain of influenza A (H1N1): early findings, Science 324, 1557 (2009)
[24] Haccou, P.; Jagers, P.; Vatutin, V. A.: Branching processes: variation, growth, and extinction of populations, (2005) · Zbl 1118.92001
[25] Halloran, M. E.; Jr., I. M. Longini; Struchiner, C. J.: Design and analysis of vaccine studies, (2010) · Zbl 1269.62075
[26] Halloran, M. E.; Préziosi, M-P.; Chu, H.: Estimating vaccine efficacy from secondary attack rates, J. am. Stat. assoc. 98, 38 (2003) · Zbl 1047.62108 · doi:10.1198/016214503388619076
[27] Heesterbeek, J. A. P.: A brief history of R0 and a recipe for its calculation, Acta biotheoret. 50, 189 (2002)
[28] Jagers, P.: Branching processes with biological applications, (1975) · Zbl 0356.60039
[29] Keeling, M.; Rohani, P.: Modeling infectious diseases in humans and animals, (2008) · Zbl 1279.92038
[30] Kendall, D. G.: Deterministic and stochastic epidemics in closed populations, Proc. thirs. Berkeley symp. Math. statist. Prob. 4, 149 (1956) · Zbl 0070.15101
[31] Kermack, W. O.; Mckendrick, A. G.: A contribution to the mathematical theory of epidemics, Proc. roy. Soc. lond. A 115, 700 (1927) · Zbl 53.0517.01 · doi:10.1098/rspa.1927.0118
[32] Mollison, D.: Spatial contact models for ecological and epidemic spread (with discussion), J. roy. Stat. soc. B 39, 283 (1977) · Zbl 0374.60110
[33] Newman, M. E. J.: The structure and function of complex networks, SIAM rev. 45, 167 (2003) · Zbl 1029.68010 · doi:10.1137/S003614450342480
[34] Nåsell, I.: On the time to extinction in recurrent epidemics, J. roy. Stat. soc. B. 61, 309 (1999) · Zbl 0917.92023 · doi:10.1111/1467-9868.00178
[35] O’neill, P. D.: A tutorial introduction to Bayesian inference for stochastic epidemic models using Markov chain Monte Carlo methods math, Bioscience 180, 103 (2002) · Zbl 1021.62094 · doi:10.1016/S0025-5564(02)00109-8
[36] Picard, P.; Lefèvre, C.: A unified analysis of the final size and severity distribution in collective Reed -- frost epidemic processes, Adv. appl. Prob. 22, 269 (1990) · Zbl 0719.92021 · doi:10.2307/1427536
[37] Ross, R.: The prevention of malaria, (1911)
[38] Scalia-Tomba, G.: Asymptotic final size distribution for some chain-binomial processes, Adv. appl. Prob. 17, 477 (1985) · Zbl 0581.92023 · doi:10.2307/1427116
[39] G. Scalia-Tomba, On the asymptotic final size distribution of epidemics in heterogeneous populations, in: J.-P. Gabriel, C. Lefèvre, P. Picard (Eds.), Stochastic Processes in Epidemic Theory, Springer Lecture Notes in Biomath., vol. 86, pp. 189 -- 196, 1990. · Zbl 0777.92019
[40] Sellke, T.: On the asymptotic distribution of the size of a stochastic epidemic, J. appl. Prob. 20, 390 (1983) · Zbl 0526.92024 · doi:10.2307/3213811
[41] Y. Yang, J.D. Sugimoto, M.E. Halloran, N.E. Basta, D.L. Chao, L. Matrajt, G. Potter, E. Kenah, I.M. Longini, Jr., The Transmissibility and Control of Pandemic Influenza A (H1N1) Virus, Science, 2009, doi:10.1126/science.1177373.